Alert archive / North Dakota / Wind Advisories in 2009

Wind Advisory 9, NWS Bismarck, ND

April 28, 20099 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 28, 2009, 3:24 AM MDT for 9 counties in North Dakota. It took effect at Apr 28, 2009, 8:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2009, 3:24 AM MDT (09:24 UTC)
In effect from
Apr 28, 2009, 8:00 AM MDT
Expired
Apr 28, 2009, 2:21 PM MDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 164 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 280924
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
424 AM CDT TUE APR 28 2009

...WIND ADVISORY TODAY SOUTHWEST AND FAR SOUTH CENTRAL...

.STRONG SOUTHEAST WINDS AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM
WILL DEVELOP OVER SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA LATER THIS MORNING AND AFTERNOON. WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH ARE EXPECTED. THESE WINDS WILL GRADUALLY
DIMINISH THIS EVENING.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD
USE CAUTION WHILE DRIVING.

NDZ018-031>034-040>045-281730-
/O.NEW.KBIS.WI.Y.0009.090428T1400Z-090429T0200Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MANDAN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES
424 AM CDT TUE APR 28 2009 /324 AM MDT TUE APR 28 2009/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING
TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NH
2 follow-up statements
000 
WWUS73 KBIS 281642
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1142 AM CDT TUE APR 28 2009

...WIND ADVISORY TODAY SOUTHWEST AND FAR SOUTH CENTRAL...

.STRONG SOUTHEAST WINDS AHEAD OF AN INTENSIFYING LOW PRESSURE
SYSTEM HAVE DEVELOPED OVER SOUTHWEST AND PORTIONS OF SOUTH
CENTRAL NORTH DAKOTA THIS MORNING...WITH GUSTS ALREADY OVER 40 MPH
IN AMIDON. WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON.
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THESE
WINDS WILL GRADUALLY DIMINISH THIS EVENING.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD
USE CAUTION WHILE DRIVING.

NDZ018-031>034-040>045-290045-
/O.CON.KBIS.WI.Y.0009.000000T0000Z-090429T0200Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MANDAN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES
1142 AM CDT TUE APR 28 2009 /1042 AM MDT TUE APR 28 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHECK
000 
WWUS73 KBIS 282021
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
321 PM CDT TUE APR 28 2009

...WIND ADVISORY IS CANCELLED...

.WHILE CONDITIONS REMAIN BREEZY WITH SOUTHEAST WINDS 20 TO 30 AND
A FEW GUSTS TO NEAR 40 MPH...WIND SPEEDS HAVE FAILED TO REACH
ADVISORY CRITERIA. THUS...THE WIND ADVISORY HAS BEEN CANCELLED.

NDZ018-031>034-040>045-282130-
/O.CAN.KBIS.WI.Y.0009.000000T0000Z-090429T0200Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MANDAN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES
321 PM CDT TUE APR 28 2009 /221 PM MDT TUE APR 28 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FAILED TO REACH ADVISORY CRITERIA...AND ARE NO LONGER 
EXPECTED TO INCREASE IN INTENSITY.

$$

SCHECK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 28, 2:40 AM MDT, 44 minutes earlier.

Area forecast discussion, Apr 28, 2:40 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CDT TUE APR 28 2009

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL FOCUS ON
THE SPRING STORM SYSTEM SET TO IMPACT THE LOCAL AREA TONIGHT THROUGH
WEDNESDAY NIGHT/THURS MORNING. WILL CONTINUE TO UTILIZE A GENERAL
MODEL BLEND...PUTTING MUCH MORE WEIGHT ON A BLEND OF THE LATEST
VERSIONS OF THE GFS AND ECMWF.

CURRENTLY...UPPER LEVEL LONG WAVE TROUGHINESS PERSISTS OVER MUCH OF
WESTERN AND CENTRAL NORTH AMERICA. SEVERAL CIRCULATION CENTERS/SHORT
WAVE IMPULSES CAN BE SEEN VIA WATER VAPOR IMAGERY ROTATING THROUGH
THE MEAN FLOW OF THIS LARGE SCALE FEATURE...ALONG WITH A PROMINENT
UPPER LEVEL LOW WHICH HAS DEVELOPED OVER THE PACIFIC NORTHWEST THE
PAST 24 HOURS. A WEAK MID LEVEL S/WV RIDGE IS SLOWLY MOVING ACROSS
THE LOCAL REGION WITH SFC HIGH PRESSURE PUSHING EAST AND DEVELOPING
LOW PRESSURE OFF TO OUR WEST. SOME WEAK S/WV ENERGY IS SLIDING
NORTHEAST THROUGH THE RIDGE AND OVER THE FORECAST AREA RESULTING IN
MOSTLY CLOUDY SKIES THIS EARLY MORNING.

THE FIRST S/WV IMPULSE ASSOCIATED WITH THE LARGE CLOSED UPPER LOW
WILL EJECT INTO THE NORTHERN ROCKIES/NORTHERN HIGH PLAINS TODAY AND
WILL BRING AN INCREASED THREAT FOR PRECIPITATION MAINLY TO MY
WESTERN COUNTIES (SPECIFICALLY AND MORE SO NORTHWEST ND) WHERE THE
FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY ALLOWING THE DEVELOPING SFC
TROUGH TO MIGRATE INTO EASTERN PORTIONS OF MT/WY. AS THE
STRENGTHENING SFC TROUGH MOVES EAST...THE PRESSURE GRADIENT OVER THE
DAKOTAS RAPIDLY INCREASES RESULTING IN INCREASING SOUTHEASTERLY
WINDS THIS MORNING AND AFTERNOON. IT SEEMS A FEW SUSTAINED OBS AND A
FEW GUSTS WILL BE HIGH ENOUGH TO WARRANT A WIND ADVISORY OVER MY
SOUTHWEST AND FAR SOUTH CENTRAL COUNTIES...MAINLY OVER THE HIGHER
TERRAIN WEST OF THE MISSOURI RIVER WHERE GUSTS MAY APPROACH/EXCEED
40 MPH. STILL WINDY ELSEWHERE BUT BELOW LOW END WIND ADV CRITERIA.
THE DAY CREW WILL NEED TO MONITOR IN CASE THE ADVISORY NEEDS TO BE
EXPANDED.

FLOW ALOFT TRANSITIONS TO SOUTHWEST OVER THE ENTIRE FORECAST AREA BY
LATER TONIGHT AS A MORE SIGNIFICANT S/WV IMPULSE IS EJECTED
EAST-NORTHEAST INTO THE NORTHERN HIGH PLAINS OF MT/WY. THIS WILL
RESULT IN THE SFC TROUGH TO PUSH FURTHER EAST INTO THE WESTERN
DAKOTAS BY 12Z WED WITH INCREASING CHANCES FOR PRECIP WEST TO EAST
THROUGHOUT TONIGHT. STILL LOOKS AS THOUGH NORTHWEST ND WILL BE HIT
HARDEST AS THIS IS WHERE THE STRONGEST LOW LEVEL CONVERGENCE AND
MID/UPPER LEVEL DYNAMICS COINCIDE. STRONG LOW/MID LEVEL SOUTHERLY
FLOW AHEAD OF THE SFC TROUGH TODAY AND TONIGHT WILL TRANSPORT
ABUNDANT MOISTURE INTO THE REGION WITH PW LEVELS STILL FORECAST TO
RISE TO AROUND 0.75-1.00 INCH BY WED MORNING/AFTERNOON...SETTING THE
STAGE FOR SIGNIFICANT PRECIP ACCUMULATIONS.

WED AND WED NIGHT WILL SEE THE STRONGEST S/WV IMPULSE AND THE
ASSOCIATED SFC TROUGH PUSHING ACROSS THE LOCAL REGION. THESE IS SOME
DISAGREEMENT WITH HOW THIS EVOLVES ON WEDNESDAY...SPECIFICALLY THE
SPEED OF THE SFC TROUGH AND TO WHAT DEGREE THE DRY SLOT WILL AFFECT
PRECIP CHANCES OVER MY SOUTHERN COUNTIES. THE GFS HAS BEEN TRENDING
SLOWER SO WEIGHTED THE SLOWER ECMWF MORE FOR WED. IN ADDITION...BOTH
THE GFS AND ECMWF NOW GENERATE AN INSTABILITY AXIS ALONG THE TROUGH
WED AFTERNOON/EVE OVER MY SOUTH CENTRAL AND SOUTHEAST. IF THE DRY
SLOT EVOLVES HERE AND ENOUGH SFC HEATING TAKES PLACE...THUNDERSTORMS
BECOME A REAL POSSIBILITY...WITH A POTENTIAL FOR A FEW STRONGER
STORMS GIVEN THE DYNAMICS ASSOCIATED WITH THIS SYSTEM.

ALSO...SINCE THE MODEL CONSENSUS IS TO SLOW DOWN THE EASTWARD
PROGRESSION OF THE SFC TROUGH AND HENCE CAA...HAVE SCALED BACK A BIT
MORE ON THE RAIN/SNOW MIX POTENTIAL FOR WED NIGHT...REMOVING ANY
SNOW MENTION FOR WED DAYTIME.

GIVEN THE STRENGTH OF THIS SYSTEM AND THE AMOUNT OF MOISTURE
AVAILABLE...STILL THINK CONSIDERABLE WIDESPREAD PRECIP ACCUMULATIONS
ARE POSSIBLE WITH STORM TOTAL QPF AMOUNTS IN EXCESS OF ONE INCH
LOOKING LIKELY ACROSS MY NORTH...WITH MAYBE CLOSER TO A QUARTER
TO HALF AN INCH FURTHER SOUTH. ANY SNOW ACCUMULATIONS SHOULD BE
LIMITED DUE TO THE EXPECTED RAIN TO SNOW CHANGEOVER TAKING PLACE
TOWARDS THE END OF THIS EVENT WED NIGHT. THIS OF COURSE WILL NEED
TO BE MONITORED. WILL CONTINUE WITH THE SPECIAL WEATHER STATEMENT
FOR THIS DEVELOPING EVENT IN ADDITION TO THE NPW HEADLINES OUT FOR
TODAY.

CONTINUED PRECIP CHANCES AND COOL THURS DAYTIME AS MID/UPPER LEVEL
TROUGHINESS REMAINS OVER THE NORTHERN PLAINS...THEN DIMINISHING POPS
FOR THURS NIGHT.

.LONG TERM...FRIDAY THROUGH MONDAY...
MAIN FORECAST PROBLEM IN THE DAY 4-5 PERIOD WILL BE MAINLY DAYTIME
POPS AND TEMPERATURES. MODELS ARE IN AGREEMENT WITH A NORTHWEST FLOW
PATTERN OVER THE AREA FRIDAY AND SATURDAY. MODELS ARE SHOWING SOME
INCONSISTENCY OF THE EXACT PLACEMENT OF THE HUDSON BAY LOW...BUT
THAT SHOULD HAVE LITTLE EFFECT TO THE EVENTUAL WEATHER ACROSS THE
LOCAL AREA. WITH THIS NORTHWEST FLOW PATTERN...WE SHOULD SEE
SCATTERED RAIN AND SNOW SHOWERS ON FRIDAY...AND WITH A LITTLE WARMER
TEMPERATURES ON SATURDAY...SCATTERED RAIN SHOWERS ON SATURDAY. EACH
DAY THESE SHOWERS MAY LINGER INTO THE EARLY EVENING...BUT WILL JUST
KEEP A MENTION OF PRECIP DURING THE DAYTIME...AS PREVIOUSLY
FORECAST. ONLY SOME MINOR TWEAKS TO TEMPERATURES EACH DAY WITH UPPER
40S TO LOWER 50S FRIDAY...AND MOSTLY 50S ON SATURDAY. MORNING LOW
WILL BE IN THE 30S EACH DAY. THESE TEMPERATURES ARE A BIT BELOW
NORMAL.

LATE IN THE EXTENDED PERIOD...WE TRANSITION INTO MORE OF A ZONAL
FLOW BY NEXT WEEK...WHICH SHOULD BRING TEMPERATURES CLOSER TO
CLIMATOLOGICAL NORMALS.

&&

.AVIATION...
MAIN PROBLEM FOR AVIATION TODAY WILL BE INCREASING SOUTHEAST
FLOW...WITH WINDY CONDITIONS DEVELOPING OVER THE SOUTHWEST. THEN
LOWER CEILINGS AND PRECIPITATION CHANCES TONIGHT.

CURRENTLY...ONLY SOME SCATTERED MID AND HIGH LEVEL CLOUDINESS ACROSS
WESTERN AND CENTRAL NORTH DAKOTA. SOME LIGHT PRECIPITATION EXTENDS
FROM NEAR GGW IN NORTHEAST MONTANA...NORTHEAST INTO SOUTHEAST
SASKATCHEWAN.

TODAY...SHORTWAVE ROUNDING THE BASE OF THE NORTHWEST U.S. TROUGH
WILL MOVE ACROSS THE NORTHERN ROCKIES THROUGH TONIGHT. THIS WILL
BRING INCREASING MID AND HIGH LEVEL CLOUDINESS TO THE REGION
TODAY...AS WELL AS INCREASING SOUTHEAST TO EAST FLOW AS SURFACE LOW
PRESSURE WILL DEVELOP OVER THE NORTHERN HIGH PLAINS IN ADVANCE OF
THE APPROACHING UPPER LEVEL IMPULSE. AT THIS TIME IT LOOKS LIKE WE
SHOULD BE ABLE TO KEEP A DRY FORECAST TODAY FOR BIS-MOT AND EAST. IN
THE WEST WILL PROBABLY BRING A MENTION OF AFTERNOON SHOWERS.

TONIGHT...SOUTHEAST TO EAST FLOW WILL CONTINUE TO BRING INCREASING
MOISTURE INTO THE AREA AND WILL BRING LOWER CEILINGS AND MORE
WIDESPREAD SHOWER ACTIVITY INTO THE WEST THIS EVENING...AND INTO
CENTRAL TAF SITES LATE TONIGHT AS THE SURFACE TROUGH MOVES INTO THE
WESTERN DAKOTAS BY 12Z WEDNESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 9 PM CDT
/8 PM MDT/ THIS EVENING FOR NDZ018-031>034-040>045.

&&

NH/TWH
Hazardous weather outlook, Apr 27, 4:30 AM MDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
530 AM CDT MON APR 27 2009

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
530 AM CDT MON APR 27 2009 /430 AM MDT MON APR 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SIGNIFICANT SPRING STORM SYSTEM WILL MOVE THROUGH THE NORTHERN
PLAINS TUESDAY THROUGH WEDNESDAY NIGHT. CONSIDERABLE PRECIPITATION
AMOUNTS ARE POSSIBLE...WITH AN INCREASING POTENTIAL FOR STORM
TOTAL LIQUID AMOUNTS IN EXCESS OF ONE INCH FOR MANY PLACES. MOST
OF THE PRECIPITATION IS EXPECTED TO REMAIN AS RAIN...BUT MAY MIX
WITH OR CHANGE TO SNOW WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS
COLDER AIR IS PULLED INTO WESTERN NORTH DAKOTA. STAY TUNED FOR
UPDATES ON THIS DEVELOPING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 28, 3:17 AM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CDT TUE APR 28 2009

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-282130-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
417 AM CDT TUE APR 28 2009 /317 AM MDT TUE APR 28 2009/

...ANOTHER SPRING STORM TO IMPACT WEST AND CENTRAL NORTH DAKOTA
TONIGHT THROUGH EARLY THURSDAY...

A SIGNIFICANT SPRING STORM SYSTEM WILL MOVE ACROSS THE NORTHERN
PLAINS TONIGHT THROUGH THURSDAY MORNING. AS THIS OCCURS...PERIODS
OF RAIN ARE EXPECTED TO DEVELOP ACROSS WESTERN
TONIGHT...SPREADING EAST AND CONTINUING WEDNESDAY AND WEDNESDAY
NIGHT. A FEW THUNDERSTORMS ARE ALSO POSSIBLE ACROSS PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ON WEDNESDAY. CURRENT
INDICATIONS SUGGEST THAT THE HEAVIEST RAINFALL AMOUNTS WILL OCCUR
ACROSS NORTHERN AND EASTERN SECTIONS OF THE AREA...WHERE UPWARDS
OF AN INCH OR MORE IS POSSIBLE. LIGHTER AMOUNTS ARE EXPECTED
FARTHER SOUTH.

THE RAIN MAY END AS A PERIOD OF SNOW ACROSS THE WESTERN PORTION
OF THE STATE WEDNESDAY NIGHT INTO THURSDAY MORNING. WHILE THIS
REMAINS SOMEWHAT UNCERTAIN...THE CURRENT FORECAST CALLS FOR ONLY
VERY LIGHT SNOW ACCUMULATIONS BY THURSDAY MORNING. STAY TUNED FOR
UPDATES ON THIS DEVELOPING STORM SYSTEM.

KJB

Nearby

Wind Advisories in North Dakota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.